Louisiana, 2004

Funnel Cloud in Louisiana, June 28, 2004

June 28, 2004 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 28, 2:40 AM CST, 10 hours 40 minutes earlier.

Area forecast discussion, Jun 28, 2:40 AM CST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
340 AM CDT MON JUN 28 2004

.DISCUSSION...
CURRENTLY OBSERVING SOME CONVECTION IN THE COASTAL WATERS THAT
APPEAR TO BE DEVELOPING IN THE FRINGE OF THE BERMUDA RIDGE NOSING
INTO THE MOUTH OF THE MISSISSIPPI RIVER REGION. THIS WOULD BE
TYPICAL OF A LAND/SEA BREEZE REGIME NORMALLY...BUT DISTRIBUTION
SUGGEST OTHERWISE. DECAYING STATIONARY FRONT NEAR I-20 CORRIDOR
CONTINUES TO PROVIDE BAROCLINIC FOCUS FOR TODAY AND TUESDAY. WHILE
IT WOULD SEEM OPTIMISTIC TO LOWER POPS AFTER A VERY WET PAST
WEEK...PRUDENCE SUGGEST MAINTAINING HIGHER THAN NORMAL POPS FOR A
FEW MORE DAYS. GFS MODEL DOES NOT FULLY BUILD A CLEAN BERMUDA RIDGE
INTO THE FORECAST AREA FOR STEADY STATE SEASONABLE DAYTIME
CONVECTION. AS SHORT-WAVES CONTNUE TO TRACK ACROSS THE GULF
STATES...WILL LEAVE UNCERTAINTIES ON TIMING AND COVERAGE EACH DAY
BEFORE DEEPER LAYERED MARINE LAYER BECOMES ESTABLISHED IN THE LATTER
DAYS OF THE FORECAST PACKAGE. WILL BE GOING CLOSER TO THE GFS
GUIDANCE ON BOTH POPS AND TEMPS. ALSO HAVE SOME CONCERNS FOR PULSE
SEVERE CONVECTION ONCE AGAIN TODAY...GIVEN FAVORABLE DOWNBURST
PROFILE. WILL LOOK INTO THIS MORE FOR HWO ISSUANCE.

&&

PRELIMINARY POINT NUMBERS...
MCB 88 69 88 70 / 60 30 70 30
BTR 89 71 88 71 / 60 30 70 30
MSY 89 75 89 75 / 50 30 60 30
GPT 88 75 89 75 / 50 30 60 30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
COASTAL WATERS...NONE.
&&

24
Hazardous weather outlook, Jun 28, 10:20 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT MON JUN 28 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1120 AM CDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...SOUTH AND COASTAL
MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOODING...
A FEW AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING
DAMAGING WINDS 40 TO 65 MPH...LARGE HAIL WITH DIAMETERS OF PENNY TO
QUARTER SIZE...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL CAN
ALSO BE EXPECTED WITH RAINFALL RATES BETWEEN 2 AND 3 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY DURING THE PERIOD.
A FEW OF THE THUNDERSTORMS MAY BECOME STRONG BRIEFLY EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER ACTIVATION MAY BE REQUESTED
DURING THE AFTERNOON HOURS.

25

In the hours before

Special weather statement, Jun 28, 12:23 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT MON JUN 28 2004

LAZ060>064-068>070-281930-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-
ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD-
123 PM CDT MON JUN 28 2004

...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL WILL CONTINUE ACROSS
   METROPOLITAN NEW ORLEANS AND SURROUNDING AREAS...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM WEST OF
HAHNVILLE...TO JUST WEST OF DESTREHAN...AND FROM NEAR BELLE CHASSE
INTO RURAL ST. BERNARD PARISH...SOUTH OF LAKE BORGNE. ADDITIONAL
STRONG THUNDERSTORMS MAY DEVELOP QUICKLY ACROSS OTHER PORTIONS OF
METROPOLITAN NEW ORLEANS THROUGH 230 PM.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22
Special weather statement, Jun 28, 12:37 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CDT MON JUN 28 2004

LAZ047-048-050-281930-
EAST BATON ROUGE-LIVINGSTON-WEST BATON ROUGE-
137 PM CDT MON JUN 28 2004

...STRONG THUNDERSTORMS WILL CONTINUE ACROSS METROPOLITAN BATON
ROUGE THROUGH 230 PM...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF BAKER TO NEAR
DOWNTOWN AMD CENTRAL BATON ROUGE...WITH ANOTHER STRONG STORM
NEAR BAKER...MOVING NORTHEAST AT 20 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND
GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

22
Special weather statement, Jun 28, 1:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT MON JUN 28 2004

LAZ060-061-068-282000-
LOWER JEFFERSON-ST CHARLES-UPPER JEFFERSON-
216 PM CDT MON JUN 28 2004

...STRONG THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF JEFFERSON PARISH
THROUGH 300 PM...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL NEAR LAFITTE...MOVING
SOUTH AT ONLY 5 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING
SOUTHWARD TOWARD LITTLE LAKE...AND ANOTHER STRONG THUNDERSTORM
NEAR LAKE SALVADOR WILL MOVE EAST AT 10 MPH TOWARD ESTELLE AND
CROWN POINT BY 3 PM.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND
GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED. BOATERS ON WATERWAYS IN
THESE AREAS SHOULD BE READY TO SEEK SAFE HARBOR.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Livingston

When
June 28, 1:20 PM CST
Where
Livingston County, 3 mi W of Livingston
Reported by
EMERGENCY MANAGER
Coordinates
30.440, -90.728 (the zone’s center; the record gives no point)

A funnel cloud was observed.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407297.